Alert archive / Michigan / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 6, NWS Gaylord, MI

May 11, 2022Crawford County, Missaukee County, Roscommon County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at May 11, 2022, 11:57 AM EDT for Crawford County, Missaukee County, Roscommon County, Michigan. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2022, 11:57 AM EDT (15:57 UTC)
Expired
May 11, 2022, 12:30 PM EDT
In force
33 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crawford County, MI, Missaukee County, MI, Roscommon County, MI

The radar

The NCL Michigan radar (KAPX), 49 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 12:15 PM EDTHAIL 12 Ene Stittsville, MI1 INCH PLUS HAIL REPORTED BY SPOTTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 4.0 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2022-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1046 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2022-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1046 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

918 
WUUS53 KAPX 111557
SVRAPX
MIC039-113-143-111630-
/O.NEW.KAPX.SV.W.0006.220511T1557Z-220511T1630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Gaylord MI
1157 AM EDT Wed May 11 2022

The National Weather Service in Gaylord has issued a

* Severe Thunderstorm Warning for...
  Southwestern Crawford County in northern Michigan...
  Northwestern Roscommon County in northern Michigan...
  Northeastern Missaukee County in northern Michigan...

* Until 1230 PM EDT.

* At 1157 AM EDT, severe thunderstorms were located along a line
  extending from near North Higgins Lake to near Moorestown, moving
  southeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  North Higgins Lake and Higgins Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4449 8511 4451 8502 4451 8486 4456 8485
      4458 8478 4447 8462 4434 8503
TIME...MOT...LOC 1557Z 311DEG 11KT 4454 8480 4446 8506 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

GILLEN
1 follow-up statement
499 
WWUS53 KAPX 111621
SVSAPX

Severe Weather Statement
National Weather Service Gaylord MI
1221 PM EDT Wed May 11 2022

MIC039-111630-
/O.CAN.KAPX.SV.W.0006.000000T0000Z-220511T1630Z/
Crawford MI-
1221 PM EDT Wed May 11 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CRAWFORD COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 4449 8511 4451 8502 4451 8468 4447 8462
      4434 8503
TIME...MOT...LOC 1620Z 311DEG 11KT 4450 8474 4442 8500 

$$

MIC113-143-111630-
/O.CON.KAPX.SV.W.0006.000000T0000Z-220511T1630Z/
Roscommon MI-Missaukee MI-
1221 PM EDT Wed May 11 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT
FOR NORTHWESTERN ROSCOMMON AND NORTHEASTERN MISSAUKEE COUNTIES...

At 1220 PM EDT, severe thunderstorms were located along a line
extending from North Higgins Lake to near Moorestown, moving
southeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...At 12:15 PM, trained weather spotters reported hail to the 
         size of quarters in Moorestown.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Higgins Lake, Moorestown, North Higgins Lake and Stittsville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4449 8511 4451 8502 4451 8468 4447 8462
      4434 8503
TIME...MOT...LOC 1620Z 311DEG 11KT 4450 8474 4442 8500 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

GILLEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 9:53 AM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, May 11, 9:53 AM EDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
953 AM EDT Wed May 11 2022

.UPDATE...
Issued at 950 AM EDT Wed May 11 2022

Only minor changes made to the inherited forecast with showers and
storms continuing to percolate across sections of north-central
and northeast lower. Couple of SVRs issued mainly on hail
signatures with even a subtle three body scatter spike on the cell
in Arenac County within the last 45 minutes. Expecting this
activity to continue to pulse up and down while slowly exiting
stage right through the remainder of the morning hours. A
generally drier afternoon is anticipated, but still a pop-up
shower or storm can't be ruled out given plenty of moisture and
instability in place (despite a lack of an impressive forcing
mechanism).

&&

.NEAR TERM...(Today through Tonight)
Issued at 310 AM EDT Wed May 11 2022

...String of well above normal temperatures continues...

High Impact Weather Potential: Perhaps a few thunderstorms at times.
Nothing severe expected.

Pattern Synopsis/Forecast:

And the beat goes on with northern Michigan entrenched within an
unseasonably mild airmass courtesy of an anamously strong (and still
maturing) overhead mid/upper level ridge axis. Light south to
southeast flow ahead of decaying cold front working into the area
only helping the warm cause...as is the mostly cloudy skies. Current
temperatures still well up into the 60s and 70s for most areas south
of the big bridge (over 20 degrees above normal!). Readings a bit
cooler across eastern upper Michigan as shallow cool air begins to
slip in behind that cold front. While forcing along the front is
weak at best, corridor of enhanced moisture (precipitable water
values up and over 1.50 inches) within plume of steeper mid level
lapse rates and axis of over 2.0k Joules/Kg of elevated cape has
been enough to kick off some scattered showers and thunderstorms at
times, especailly across portions of northern Lake Michigan and into
areas southwest of Grand Traverse Bay.

Apex of upper level ridge expands north right into lower Michigan
later today and tonight, forcing surface front to essentially wash
out overhead today.

Primary Forecast Concerns/Challenges:

Just how warm to go today and addressing any lingering shower/storm
potential.

Details:

As mentioned...surface front washes out overhead today as mid level
ridge axis expands further north. However, while overhead moisture
axis thins a bit, airmass remains an appreciably moist one, with
precipitable water values running near 1.25 inches. Relatively steep
mid level lapse rates also remain, and when coupled with that
moisture, does produce over 2k Joules/kg of most unstable cape.
Convective allowing hi-res guidance soundings actually look rather
respectable, with just a bit of cinh to overcome with any lifted
parcel. Given above, cannot in good judgment go with a completely
dry forecast. Will introduce at least some low end shower/storm
potential, especially across northern lower Michigan today into
early this evening. Deep layer shear is very limited, limiting any
well organized updraft potential. Still, given those steeper mid
level lapse rates and good cape profiles, cannot completely rule out
some smaller hail with any more vigorous updraft. Shower/storm
threat continues overnight across our far northwest areas as nose of
rather intense low level jet punches into the upper Great Lakes. As
for temperatures, just how warm we get today will be at least
partially predicated by cloud and shower trends. Post-frontal cold
advection is essentially non-existent, and the overall airmass
remains exceptionally mild for this time of year. With that said,
low level flow is more easterly today, suggesting Lake Huron
modification may be a touch more aggressive. Definitely feel a good
portion of northern lower Michigan (away from Lake Huron) will make
another run into the lower and middle 80s. As mentioned, these
temperatures are subject to change based of cloud trends. Definitely
a mild night tonight, with lows remaining in the 60s across a good
portion of northern lower Michigan...setting the stage for even
warmer temperatures on Thursday (read all about that in the short
term section to follow).

&&

.SHORT TERM...(Thursday through Friday)
Issued at 310 AM EDT Wed May 11 2022

...Record highs expected late this week...

High Impact Weather Potential: Record highs and fire weather
concerns return Thursday and Friday.

Pattern Synopsis:

Amplified troughing will continue to stretch from Texas and the
lower Mississippi Valley into the Great Lakes through the end of the
week as a cut-off low retrogrades into the SE CONUS. This will
support surface high pressure centered over New England as a
shortwave ejecting over the northern Great Plains develops a cyclone
far to our west on Friday.

Forecast Details:

With little to no precip expected during the short term, the main
focus of the period will be on potential record high temperatures
and the return of fire weather concerns Thursday and Friday. With
upper-level ridging in place accompanied by the aforementioned cut-
off low positioned to our southeast, these features will work to
prevent appreciable moisture advection into the Great Lakes during
the second half of the week. High temperatures continue to impress
as several areas (TVC, PLN, GLR) either broke or tied record highs
yesterday. To add, observed temperatures yesterday were much higher
than the vast majority of model guidance once again.

With a re-run of dry southeasterly low-level flow downsloping across
the same areas that broke record highs today, will once again
forecast temperatures on the extreme high end of guidance -- with
some level of concern that they still may not be high enough.
Similar concerns have been expressed in previous forecast cycles,
and to add even more context, the highs reached by TVC, PLN, and GLR
yesterday (92, 90, and 87 respectively) were very close to the
previous forecast highs for Thursday and Friday -- both days that
had higher confidence of being at least several degrees warmer than
yesterday. That being said, highs are expected to reach into the low
90s for many areas Thursday and Friday. Friday is expected to be the
hottest day this week -- and potentially one of the hottest of the
year -- where records may be shattered across several climate sites.
The expected warmest locations, including TVC and PLN, are forecast
to be in the mid 90s Friday afternoon. A last bit to add: all-time
record highs for May for TVC and PLN are 95 and 94 respectively.
There is almost always some level of hesitancy when forecasting
record values. In this case, popular deterministic guidance (GFS,
NAM, ECMWF) has forecast highs around 10 degrees cooler -- but has
also performed much cooler all week. Thursday's and Friday's
temperature forecast is weighted heavily on pattern recognition,
conceptual models, and recent guidance performance while
acknowledging it strays far from most model output.

Dewpoint temperatures and associated fire weather concerns were also
forecast with the same approach. Dewpoints have consistently dropped
much lower than guidance has depicted on our dry days this week, and
expectation is that dewpoints/RH will verify similar to this late
this week. Strong mixing and any associated feedback loops with very
dry vegetation across most of northern Michigan will likely drop RHs
down into the teens across interior northern Michigan by Friday,
certainly leading to fire weather concerns in the presence of hot
temperatures. Sustained winds will border 15 mph Thursday and be
slightly lighter on Friday with gusts still reaching above 20 mph.
Should we see little widespread rainfall today, serious fire weather
concerns are apparent heading towards the weekend prior to full
green up.

.LONG TERM...(Friday night through Tuesday)
Issued at 310 AM EDT Wed May 11 2022

High Impact Weather Potential: More record highs possible Saturday.

The aforementioned cut-off low will get absorbed into the main flow
Saturday as the main closed low pivots over Manitoba through the
weekend. Large scale ascent evidenced by height falls Saturday into
Sunday will support the next round of widespread rain chances across
northern Michigan, which will be much needed with how dry it has
been as of late. While dependent on the degree of rain chances and
associated cloud cover, temperatures may warm into the upper 80s
again on Saturday to challenge record highs across parts of the
area. Temperatures will cool beginning Sunday and lasting through
early next week as highs on Tuesday look to be around 60 for most of
northern Michigan.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 635 AM EDT Wed May 11 2022

May see a brief round of MVFR cigs at western taf locations this
morning. Otherwise, expecting a fairly high based cu field today,
resulting in VFR conditions. May see a few showers and storms at
times, but much too uncertainty in any impacts to include in the
forecast (other than at KAPN this morning where a few shower and
storms pass by). Skies expected to scatter out tonight. No
significant wind issues expected.

&&

.MARINE...
Issued at 310 AM EDT Wed May 11 2022

Not seeing any real significant wind/wave concerns through the
remainder of this week as an unseasonably warm airmass results in a
very stable over-water environment. However, such a warm airmass
will likely result in some fog/stratus today and tonight, especially
across northern Lake Michigan. Will also need to be on the lookout
for a few showers and thunderstorms at times. However, nothing too
widespread is expected.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

UPDATE...MJG
NEAR TERM...MSB
SHORT TERM...DJC
LONG TERM...DJC
AVIATION...MSB
MARINE...MSB
Hazardous weather outlook, May 11, 10:35 AM EDT, 1 hour 22 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
1035 AM EDT Wed May 11 2022

MIZ016>018-020>036-041-042-086>088-095>099-121445-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
1035 AM EDT Wed May 11 2022

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...Today and tonight.

Isolated thunderstorms are possible at times through tonight
across northern Michigan. A few of the stronger storms may be
capable of producing hail to the size of quarters and locally
gusty winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A few thunderstorms are possible Thursday morning across portions
of eastern upper Michigan.

Elevated fire danger will be possible Thursday and Friday across
all of northern lower Michigan.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any significant weather and
rainfall amounts to the National Weather Service. Reports may be
made one of three ways:

Online:   weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter:  twitter.com/nwsgaylord

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-121445-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1035 AM EDT Wed May 11 2022

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...Today and tonight.

Isolated thunderstorms are possible at times through tonight
across northern Michigan. A few of the stronger storms may be
capable of producing hail to the size of quarters and locally
gusty winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A few thunderstorms are possible again Thursday morning across
Whitefish Bay, the Saint Marys River, and portions of northern
Lake Michigan.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

In the hours before

Special weather statement, May 11, 7:31 AM EDT, 4 hours 26 minutes before
Special Weather Statement
National Weather Service Gaylord MI
731 AM EDT Wed May 11 2022

MIZ023-024-028>030-035-111230-
Montmorency MI-Alcona MI-Ogemaw MI-Alpena MI-Oscoda MI-Crawford MI-
731 AM EDT Wed May 11 2022

...Strong thunderstorms will impact portions of western Alcona,
southwestern Alpena, east central Crawford, northeastern Ogemaw,
southeastern Montmorency and Oscoda Counties through 830 AM EDT...

At 731 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hillman to 6 miles west of Red Oak.
Movement was east at 35 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Hillman and Fletcher Pond around 740 AM EDT.
  Luzerne around 745 AM EDT.
  Lachine and Spratt around 750 AM EDT.

Other locations in the path of these storms include Mio, Fairview,
McKinley, Ossineke, Curtisville and Curran.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4451 8384 4451 8389 4447 8389 4444 8392
      4467 8452 4513 8394 4502 8338 4498 8336
      4495 8338 4494 8337 4495 8332 4494 8330
TIME...MOT...LOC 1131Z 282DEG 30KT 4507 8396 4472 8440

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

GILLEN
Special weather statement, May 11, 8:17 AM EDT, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Gaylord MI
817 AM EDT Wed May 11 2022

MIZ029-030-035-036-042-111315-
Iosco MI-Arenac MI-Alcona MI-Ogemaw MI-Oscoda MI-
817 AM EDT Wed May 11 2022

...Strong thunderstorms will impact portions of Alcona, Arenac,
eastern Ogemaw, Iosco and eastern Oscoda Counties through 915 AM
EDT...

At 816 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Curran to near Skidway Lake. Movement was
southeast at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Skidway Lake around 820 AM EDT.
  Maple Ridge around 830 AM EDT.
  Barton City around 835 AM EDT.

Other locations in the path of these storms include Omer, Twining,
Turner, Au Gres, Lincoln, Mikado, Wurtsmith Airfield, Oscoda and Au
Sable.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4435 8328 4430 8331 4422 8343 4422 8349
      4418 8351 4418 8356 4405 8358 4405 8365
      4402 8369 4399 8368 4400 8374 4399 8374
      4398 8380 4400 8383 4395 8388 4411 8416
      4486 8392 4486 8388 4465 8325
TIME...MOT...LOC 1216Z 308DEG 31KT 4477 8379 4422 8405

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

MG
Special weather statement, May 11, 9:02 AM EDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Gaylord MI
902 AM EDT Wed May 11 2022

MIZ034-111345-
Roscommon MI-
902 AM EDT Wed May 11 2022

...A strong thunderstorm will impact portions of Roscommon County
through 945 AM EDT...

At 901 AM EDT, Doppler radar was tracking a strong thunderstorm over
Roscommon County Airport, or near Prudenville, moving southeast at 15
mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Roscommon County Airport around 905 AM EDT.
  Prudenville around 915 AM EDT.

Other locations in the path of this storm include Roscommon Township,
Lake St. Helen, Nester Township and Twin Lakes Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4434 8486 4445 8485 4448 8469 4430 8437
      4416 8437 4416 8467
TIME...MOT...LOC 1301Z 314DEG 15KT 4436 8471

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

GILLEN
Special weather statement, May 11, 11:55 AM EDT, 2 minutes before
Special Weather Statement
National Weather Service Gaylord MI
1155 AM EDT Wed May 11 2022

MIZ027-028-033-034-111700-
Roscommon MI-Kalkaska MI-Missaukee MI-Crawford MI-
1155 AM EDT Wed May 11 2022

...Strong thunderstorms will impact portions of southwestern
Crawford, northwestern Roscommon, southeastern Kalkaska and
northeastern Missaukee Counties through 100 PM EDT...

At 1153 AM EDT, Doppler radar was tracking strong thunderstorms
across portions of Kalkaska, Roscommon, Crawford and Missuakee
counties. Movement was southeast at 15 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  North Higgins Lake, Higgins Lake, Roscommon and South Higgins
  Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4447 8455 4430 8501 4464 8531 4480 8496
TIME...MOT...LOC 1553Z 310DEG 12KT 4457 8476 4447 8508

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

GILLEN

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 10:01 PM EDTSpecial Marine WarningAPX89 min
May 10, 11:02 PM EDTSpecial Weather StatementAPXBenzie58 min
May 10, 11:17 PM EDTSevere Thunderstorm WarningAPXBenzie, Grand Traverse, Leelanau41 min
May 11, 7:31 AM EDTSpecial Weather StatementAPXAlpena, Oscoda59 min
May 11, 8:17 AM EDTSpecial Weather StatementAPXAlcona, Arenac, Iosco58 min
May 11, 9:02 AM EDTSpecial Weather StatementAPXRoscommon43 min
May 11, 9:22 AM EDTSevere Thunderstorm WarningAPXArenac38 min
May 11, 9:29 AM EDTSevere Thunderstorm WarningAPXGladwin61 min
May 11, 11:55 AM EDTSpecial Weather StatementAPXKalkaska65 min
May 11, 4:09 PM EDTFire Weather WatchAPXAlcona, Alpena, Antrim, Arenac, Benzie, Charlevoix and 17 more11 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.